Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 225, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Sep 14, 2000, 8:02 PM EDT for Adams County, Franklin County, Pennsylvania. It was in force for 58 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Sep 14, 2000, 8:02 PM EDT (00:02 UTC)
- Expired
- Sep 14, 2000, 9:00 PM EDT
- In force
- 58 min
- Issued by
- NWS State College, PA
- Area
- Whole counties
Counties Adams County, PA, Franklin County, PA
The radar
The Sterling radar (KLWX), 103 km from the middle of the area, began a volume at 00:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 14, 8:30 PM EDT | Hail 0.75 | Fairfield, PA |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 0.0 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 845 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 897 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 203 m²/s²
- 0-3 km storm-relative helicity
- 288 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 5.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KCTP 150003 SVRCTP PAC001-055-150100- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE STATE COLLEGE PA 802 PM EDT THU SEP 14 2000 THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ADAMS COUNTY. FRANKLIN COUNTY. * UNTIL 900 PM EDT. * AT 758 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER WAYNE HEIGHTS...OR 3 MILES EAST OF WAYNESBORO...MOVING NORTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CARROLL VALLEY AND FAIRFIELD AT 810 PM. ARENDTSVILLE AND GETTYSBURG AT 825 PM. BIGLERVILLE AND BONNEAUVILLE AT 830 PM. BENDERSVILLE AT 835 PM. NEW OXFORD AT 840 PM. YORK SPRINGS AT 845 PM. THIS IS A DANGEROUS STORM. STAY INDOORS AWAY FROM WINDOWS. SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER OR HAIL THREE QUARTERS OF AN INCH OR LARGER. $$ JUNG LAT...LON 3990 7769 3966 7755 3976 7703 4005 7712
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 14, 9:30 AM EDT, 10 hours 32 minutes earlier.
Area forecast discussion, Sep 14, 9:30 AM EDT, 10 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 930 AM EDT THU SEP 14 2000 ...WORK ZONES BY 1030 AM... ...ZONES BY 1050 AM... ...CHANGES... JUST MINOR CHANGES TO FIRST PERIOD. ...DISC... ...SHORT TERM... MAIN ACTION WILL BE ACROSS FAR NW PA THIS AFT...AS FRONT MOVES TO THE EAST. OTHERWISE...NOT A BAD DAY. BIG CONCERN IS FROM JUST BEFORE SUNSET...OVERNIGHT...AS STRONG DYNAMICS WILL LIKELY FORM A NEW LOW EAST OF THE MTNS...WHICH WILL TRACK NE ON FRIDAY. COULD TRIGGER ISOLATED STRONG TO STRONG STORMS WHICH COULD CLIP OUR FAR S AND E ZONES. HIGH DEWPOINTS NOT FAR OFF...VAD WINDS ALREADY NEARLY 30 KNOTS AT 4000 FT. ETA HINTED THE LAST SEVERAL DAYS THAT INSTABILITY COULD WORK NORTHWARD ALONG EAST SIDE OF THE MTNS. ANYWAY..AFTER A FEW MORNING SHOWERS...STILL LOOKS LIKE MOST OF FRIDAY WILL BE DRY...BUT MUCH OF REGION WILL SEE SOME SC/CU/RW OFF LAKES BY LATE IN THE DAY. BEST CHC FOR WRAP AROUND/LAKE INDUCED SHOWERS WILL BE FRIDAY NIGHT INTO EARLY SAT...AS LOW SPINS UP...AND WINDS ALOFT SHIFT MORE TO THE NW. ...LONG TERM... WILL TAKE SEVERAL DAYS TO GET BACK TO NORMAL TEMPS. WILL BE COOL OUT...BUT BREEZY...THUS FROST NOT A PROBLEM. OVERALL...NOT MUCH WORSE THAN SOME INSIDE BUILDINGS BEING BUILT THESE DAYS. LIKE TO SEE A SEASON CALLED FALL...BUT LAST 20 YEARS HAVE FEATURED AN EARLY AND SHARP CUTOFF TO LATE SUMMER/EARLY FALL WX IN THE FALL SEASON...UNLIKE SPRINGS...WHICH HAVE AN EARLY/SHARP TRANSITION TO ABNORMALLY WARM WX. WILL BE INTERESTING TO SEE WHAT THIS WINTER BRINGS. GUESS THE OLD FARMERS ALMANAC IS ALREADY OUT...WILL HAVE TO GET A COPY. ...OTHER...I SPS FOR SLIGHT RISK S PART OF CWA. CTP...NONE. MARTIN
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 14, 10:08 PM EDT | Flash Flood Warning | CTP | York | 3 hr |
| Sep 14, 10:17 PM EDT | Flash Flood Warning | CTP | Lancaster | 3 hr |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.